Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 22, 2016, 9:24 PM CST for Concho County, Tom Green County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 9:24 PM CST (03:24 UTC)
- Expired
- Feb 22, 2016, 10:15 PM CST
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 26 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
448 WUUS54 KSJT 230324 SVRSJT TXC095-451-230415- /O.NEW.KSJT.SV.W.0001.160223T0324Z-160223T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 924 PM CST MON FEB 22 2016 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS... WESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1015 PM CST * AT 923 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SAN ANGELO TO 6 MILES SOUTH OF WALL...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... VERIBEST AROUND 930 PM CST. VANCOURT AND MERETA AROUND 940 PM CST. LOWAKE AND EOLA AROUND 945 PM CST. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE VICK...HARRIET AND THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3112 10041 3159 10039 3157 9997 3111 9999 TIME...MOT...LOC 0323Z 257DEG 39KT 3148 10036 3128 10035 HAIL...<.75IN WIND...60MPH $$ MC
1 follow-up statement
660 WWUS54 KSJT 230345 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 945 PM CST MON FEB 22 2016 TXC095-451-230415- /O.CON.KSJT.SV.W.0001.000000T0000Z-160223T0415Z/ TOM GREEN TX-CONCHO TX- 945 PM CST MON FEB 22 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR SOUTHEASTERN TOM GREEN AND WESTERN CONCHO COUNTIES... AT 945 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LOWAKE TO NEAR EOLA TO 9 MILES SOUTH OF VANCOURT...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN TOM GREEN AND WESTERN CONCHO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 AND VICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3113 10033 3158 10023 3157 9997 3111 9999 TIME...MOT...LOC 0345Z 273DEG 40KT 3152 10010 3136 10009 3121 10015 HAIL...<.75IN WIND...60MPH $$ MC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:14 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 5:14 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 514 PM CST MON FEB 22 2016 .AVIATION... /00Z TAFS/ Look for challenging flight weather for much of the next 24 hours. Another cold front will push south across West Central Texas tonight and bring gusty winds from the north. In addition, IFR to MVFR ceilings will develop tonight. Thunderstorms, some possibly with large hail, are also possible tonight, especially south of our Interstate 20 corridor. For tomorrow, expect winds from the north, with gusts in the 20 to 30 knots range. && .PREV DISCUSSION... /issued 342 PM CST MON FEB 22 2016/ SHORT TERM... (Tonight and Tuesday) ..There is a slight risk of severe storms tonight, with strong north winds Tuesday... An upper trough will move into West Texas tonight, closing off it moves east across North Texas Tuesday. Enough instability will be present for a few severe thunderstorms overnight, mainly south of the I-20 corridor. The best instability is along and south of Big Lake, to San Angelo, to Brady, to Mason line, where SPC has outlooked a slight risk of severe storms. There is certainly no shortage of shear with 0-6Km bulk shears in the 50 to 65 KT range. The GFS model most unstable CAPES tonight are mainly in the 300 to 700 J/KG range south of I-20, with highest values up to 1100 J/KG in Crockett county. The severe potential will likely continue until 3 or 4 AM in the morning. Tuesday, showers with isolated thunderstorms will continue in the Big Country, as moisture wraps around the upper low as it heads east across North Texas. Scattered showers farther south will become isolated by midday. With weak instability, however, storms will not be severe. The main impact Tuesday will be strong northwest to north winds as a strong surface low developing in Central Texas moves east. Winds will increase into the 20 to 30 mph range midday, and could be on the higher end of that range in the mid/late afternoon. With strong cold advection and cloudy skies, went towards the cooler GFS MOS guidance for highs Tuesday. 04 LONG TERM... (Tuesday night through Monday) The upper-level trough will continue to pull off to the east Tuesday night. Dry air will advect into the area as gusty north winds continue throughout the evening. Wrap-around precipitation will be possible across portions of the Big Country through midnight, mainly to the north and east of Abilene. Point soundings remain well above freezing through the lowest 3000 ft, keeping the risk for wintry precipitation at a minimum. Wind speeds will diminish to 10-15 mph after midnight, with cloud cover rapidly decreasing. Northwest winds early Wednesday, will back more from the west at 10-15 mph on Wednesday. This added downslope component, combined with full insolation, will allow temperatures to top 60 degrees across much of the CWA. Dry air will remain in place throughout the overnight hours and with the boundary layer becoming strongly decoupled, we anticipate good radiational cooling conditions overnight. Low temperatures will be near freezing across most of the area Thursday morning. In fact, some areas may fall into the upper 20s around sunrise. Northwesterly flow aloft will bring another shortwave trough across the Plains on Thursday. This will result in a weak cold front moving south into west central TX. It will have little affect on temperatures, with highs expected to remain in the 60s. The surface anticyclone will move east of the area on Thursday, with southerly winds resuming. This will result in a warming trend Friday into the weekend, with forecast highs in the 70s and lows warming into the 40s. The next reasonable chance for rain across the CWA looks to be late in the weekend. A potent shortwave trough will dive southeast across the Plains, driving another cold front through the region. The 12z model runs move the front across the area Sunday night, but are rather bleak on rain chances. The majority of the QPF is east of the CWA, along the frontal zone from north TX to the Great Lakes. PoPs were trimmed back to only include the northeast 1/3 of the forecast area. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 47 36 60 / 100 80 10 0 San Angelo 46 49 36 62 / 90 20 5 0 Junction 51 55 36 61 / 90 20 5 0 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Feb 22, 2:06 PM CST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 206 PM CST MON FEB 22 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 206 PM CST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...ALONG AND SOUTH OF BIG LAKE...SAN ANGELO...BRADY...MASON LINE. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT WEST CENTRAL TEXAS TUESDAY...FROM LATE MORNING INTO EARLY EVENING. LAKE WATERS WILL BECOME CHOPPY AND DANGEROUS. A LIGHT FREEZE IS POSSIBLE THURSDAY MORNING ACROSS MUCH OF WEST CENTRAL TEXAS, PARTICULARLY IN LOW LYING AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Feb 22, 8:29 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 829 PM CST MON FEB 22 2016 TXZ098-099-230315- THROCKMORTON TX-HASKELL TX- 829 PM CST MON FEB 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND THROCKMORTON COUNTIES UNTIL 915 PM CST... AT 828 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRBY...OR 15 MILES WEST OF THROCKMORTON...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THROCKMORTON AROUND 855 PM CST. ELBERT AROUND 915 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF US-380 AND HIGHWAY 222. LAT...LON 3339 9896 3305 9895 3303 9952 3334 9958 TIME...MOT...LOC 0228Z 259DEG 27KT 3317 9945 MC
Special weather statement, Feb 22, 9:13 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
913 PM CST MON FEB 22 2016
TXZ076>078-230400-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
913 PM CST MON FEB 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUTTON...SOUTHWESTERN
SCHLEICHER AND CROCKETT COUNTIES UNTIL 1000 PM CST...
AT 907 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS WESTERN CROCKETT COUNTY. ANOTHER STRONG THUNDERSTORM WAS OVER
NORTHWEST SUTTON COUNTY. THE STORMS WERE MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OZONA AROUND 940 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE US-190 NEAR THE
CROCKETT-SUTTON COUNTY LINE...I-10 NEAR THE CROCKETT-SUTTON COUNTY
LINE...THE INTERSECTION OF I-10 AND HIGHWAY 405.
LAT...LON 3029 10173 3030 10174 3034 10172 3034 10166
3042 10174 3055 10165 3062 10166 3066 10177
3076 10184 3092 10187 3099 10199 3098 10201
3104 10205 3089 10066 3029 10068
TIME...MOT...LOC 0307Z 262DEG 39KT 3069 10159
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:29 PM CST | Special Weather Statement | SJT | Throckmorton | 46 min |
| Feb 22, 9:13 PM CST | Special Weather Statement | SJT | Crockett | 47 min |
| Feb 22, 10:04 PM CST | Special Weather Statement | SJT | Concho | 41 min |
| Feb 22, 10:11 PM CST | Special Weather Statement | SJT | Sutton | 49 min |
| Feb 22, 10:12 PM CST | Special Weather Statement | SJT | Sutton | 48 min |
| Feb 22, 11:03 PM CST | Special Weather Statement | SJT | Sutton | 42 min |
| Feb 22, 11:47 PM CST | Special Weather Statement | SJT | Kimble | 43 min |
| Feb 22, 11:54 PM CST | Special Weather Statement | SJT | Coke, Irion, Sterling | 51 min |
| Feb 23, 12:00 AM CST | Special Weather Statement | SJT | Menard | 30 min |
| Feb 23, 12:38 AM CST | Special Weather Statement | SJT | Coke, Nolan | 37 min |
| Feb 23, 1:11 AM CST | Special Weather Statement | SJT | Nolan | 34 min |
| Feb 23, 3:58 AM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.